MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER
Model Number 430006-57
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted general surgery surgical procedure, the needle driver instrument was found to have the tip broken.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use, and no damage was found.The customer indicated that the instrument tip was found broken and detached.The customer identified the broken tip right after docking the instrument into the patient.Upon reviewing the video recording, it was confirmed that the tip was already broken before inserting the instrument.There was no report of fragment(s) falling inside the patient.The instrument did not collide with any other instruments or other hard material during the surgical procedure.The port incision was not enlarged to remove the instrument.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive has received the needle driver associated with this complaint and completed investigations.Failure analysis found the primary failure of grip tip indentation to related to the customer reported complaint.The instrument was found to have one indentation at the midpoint of one of the grip tips.The grips were no found to be bent, and additional damage was found at the distal end.Components adjacent to the indented grip tips show damage which may indicate potential mishandling/misuse.A broken carbide insert was observed.Additionally, the instrument was found to have a broken carbide insert on one grip.The carbide insert was not returned, measuring roughly 0.063¿ x 0.083¿ in size.The mating grip surface exhibits partial coverage of brazing material.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19611799
Report Number2955842-2024-16312
Device Sequence Number15194494
Product Code NAY
UDI-Device Identifier00886874114308
UDI-Public(01)00886874114308(11)230720(10)U10230720
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430006-57
Device Catalogue Number430006
Device Lot NumberU10230720
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose